Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 27, 2007, 9:31 PM MDT for Lincoln County, Colorado. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 9:31 PM MDT (03:31 UTC)
- Expired
- Jun 27, 2007, 10:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:33 PM MDT | HAIL 1 | 10 S Forder, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 280331 SVRBOU COC073-280430- /O.NEW.KBOU.SV.W.0081.070628T0331Z-070628T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 931 PM MDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1030 PM MDT * AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL LINCOLN COUNTY...OR ABOUT 40 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3852 10377 3852 10357 3863 10357 3862 10373 $$ SWE
2 follow-up statements
000 WWUS55 KBOU 280350 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 947 PM MDT WED JUN 27 2007 COC073-280430- /O.CON.KBOU.SV.W.0081.000000T0000Z-070628T0430Z/ LINCOLN CO- 947 PM MDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL LINCOLN COUNTY...OR ABOUT 39 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. A SPOTTER REPORTED QUARTER-SIZED HAIL WITH THIS STORM AT 10 MILES SOUTH OF FORDER. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3852 10377 3852 10357 3863 10357 3862 10373 $$ SWE
000 WWUS55 KBOU 280427 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1027 PM MDT WED JUN 27 2007 COC073-280437- /O.EXP.KBOU.SV.W.0081.000000T0000Z-070628T0430Z/ LINCOLN CO- 1027 PM MDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY EXPIRED AT 1030 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH THIS STORM. LAT...LON 3852 10377 3852 10357 3863 10357 3862 10373 $$ SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:18 PM MDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 27, 3:18 PM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 318 PM MDT WED JUN 27 2007 .SHORT TERM...CONVECTION BEGAN NICELY OVER MOUNTAINS AND FOOTHILLS...BUT HAVING MUCH DIFFICULTY SUSTAINING THEMSELVES ALONG URBAN CORRIDOR. STILL A FAIRLY DECENT INVERSION BETWEEN 700 MB AND 600 MB...AS NOTED BY LATEST ACARS SOUNDINGS. LATEST FORECAST SOUNDINGS STILL KEEP AN INVERSION AROUND 700 MB THROUGH THIS EVENING. SO DESPITE ADEQUATE MOISTURE AND LOW LEVEL SOUTHEAST FLOW PROVIDING UPSLOPE...IT IS LOOKING MORE DIFFICULT FOR STORMS ALONG URBAN CORRIDOR...NOT TO MENTION POINTS EAST. HOWEVER...IF CAP DOES BREAK...THERE IS SUFFICIENT ENERGY TO HARNESS AS NOTED BY THE FORECAST CAPE OF AROUND 2000 J/KG. THERE IS A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHWEST WHICH COULD PROVIDE SOME LIFT AND HELP SUSTAIN STORMS ON THE PLAINS. COULD ALSO SEE A FEW BOUNDARIES WHICH MAY ALSO HELP CONVECTION. STILL A BUNCH OF UNCERTAINTIES THIS EVENING. WILL RELUCTANTY HOLD ONTO THE SCATTERED POPS FOR THE URBAN CORRIDOR FOR THIS EVENING. WILL LOWER THE POPS FURTHER EAST. FOR THE REST OF AREA...CURRENT POPS LOOK REASONABLE. STORMS THAT DEVELOP WILL BE SLOW MOVING AND WITH GPS MEASURED PRECIPITABLE WATER VALUES INCHING TOWARD AN INCH...SOME HEAVY RAIN POSSIBLE WHICH COULD CAUSE LOCALIZED FLOODING. COULD ALSO SEE SOME HAIL IN THE STRONGER STORMS. ALL STORMS SHOULD END BY MIDNIGHT AS WAVE MOVES EAST OF REGION. BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE QUITE A BIT OF MOISTURE ACROSS EASTERN PLAINS. COULD SEE A RETURN OF STRATUS ALONG WITH SOME FOG. ON THURSDAY...DRIER AIR EXPECTED TO MOVE ACROSS REGION AS HIGH PRESSURE CONTINUES TO BUILD OVER COLORADO. AT THE SURFACE...LOW LEVEL SOUTHEAST FLOW WILL CONTINUE ACROSS PLAINS WITH POTENTIAL FOR THE DEVELOPMENT OF A DENVER CYCLONE. DESPITE DRYING...SHOULD BE ENOUGH MOISTURE FOR SOME AFTERNOON CONVECTION...SPECIFICALLY ALONG FOOTHILLS WHERE UPSLOPE FLOW PREVAILS. CURRENT POPS LOOKING ON TRACK...BUT WILL UP POPS TO SCATTERED ACROSS PARK COUNTY. FORECAST SOUNDINGS SHOW CAPES AROUND 2000 J/KG DURING THE AFTERNOON WITH A BIT OF CIN. COULD SEE SOME HAIL WITH THE STRONGER STORMS. THOUGH PRECIPITABLE WATER VALUES PROGGED TO BE AROUND SEVEN TENTHS OF AN INCH...HEAVY RAIN POSSIBLE AS THE WINDS ALOFT WILL BE LIGHT. .LONG TERM...DRYING TREND BEGINS ON FRIDAY THOUGH DECENT SOUTH WINDS ON THE PLAINS WILL MAINTAIN LOW LEVEL MOISTURE. ENOUGH WARMING TO STILL BE MARGINAL FOR THUNDERSTORMS...SAME STORY AS THURSDAY BUT DRIER SO THREAT OF SEVERE STORMS OR HEAVY RAIN SHOULD BE LOWER. ONCE AGAIN SLOW STORM MOTION MEANS WHAT STARTS OVER THE MOUNTAINS SHOULD STAY THERE. DROPPED POPS EAST OF BRUSH AND LIMON FOR THIS REASON. AFTER FRIDAY THE RIDGE AXIS MOVES OVER COLORADO. LITTLE QUESTION ABOUT THE WEEKEND...JUST HOT AND DRY WITH READINGS AROUND 100 COMMON BY SUNDAY. LATEST COUPLE GFS RUNS SHOWED A WEAK WAVE COMING OVER THE RIDGE WITH THE AXIS SHIFTING WESTWARD BEHIND THE WAVE EARLY NEXT WEEK. THIS BRINGS SOME COOLING...UP TO 10 DEGREES ON THE PLAINS...IN THE 12Z GFS. ECMWF REMAINS STEADY WITH A WEAKER VERSION OF THIS FEATURE HAVING LITTLE IMPACT...KEEPING IT JUST AS WARM INTO MIDWEEK. ONE OTHER POSSIBLE CHANGE...EVEN WITH THE HIGH OVERHEAD...IS SOME WESTWARD CREEP OF LOW LEVEL MOISTURE FROM THE PLAINS. THIS COULD MIX OUT EACH DAY WITH LITTLE IMPACT...OR EVENTUALLY LEAD TO MORE CLOUD COVER AND EVEN ISOLATED THUNDERSTORM ACTIVITY. NO SIGN AT ALL OF ANY MOISTURE RETURN ON THE WEST SIDE OF THE RIDGE. EVEN THE COOLER SOLUTIONS ARE STILL HOT AND DRY...SO WILL JUST HEDGE THE TEMPERATURE DOWN A COUPLE OF DEGREES BY WEDNESDAY WITH ISOLATED POPS. CLASSIC FOURTH OF JULY WEATHER. FIRE DANGER WILL SKYROCKET OVER THE NEXT WEEK BUT FORTUNATELY WINDS LOOK TO STAY ON THE LIGHT SIDE. && .AVIATION...COULD STILL SEE A FEW STORMS AT DIA THROUGH 04Z THIS EVENING...WITH HEAVY RAIN THE MAIN THREAT. CANNOT RULE OUT THE POSSIBILITY OF SMALL HAIL IF THE STORMS INTENSIFY. BETWEEN 06Z AND 15Z...COULD SEE A BRIEF PERIOD OF MVFR CEILINGS...THOUGHT BULK OF STRATUS WILL REMAIN WELL EAST. SOME STORMS POSSIBLE AFTER 18Z BUT SHOULD REMAIN ALONG THE FOOTHILLS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && LESZCYNSKI/GIMMESTAD
Hazardous weather outlook, Jun 27, 10:40 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT WED JUN 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...THEN SPREAD ACROSS THE URBAN CORRIDOR DURING THE AFTERNOON. FURTHER EAST...THE STORMS WILL HAVE A HARD TIME SUSTAINING THEMSELVES AS AN INVERSION WILL REMAIN IN PLACE. THE STORMS WILL BE SLOW MOVING...SO THE MAIN THREAT WILL BE HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING. A FEW STORMS COULD REACH SEVERE LIMITS...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY AND FRIDAY THERE WILL BE ENOUGH MOISTURE AND INSTABILITY OVER THE EASTERN PLAINS AND FOOTHILLS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP. FOR SATURDAY THROUGH MONDAY...A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING HOT TEMPERATURES WITH ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 28, 4:57 PM MDT | Tornado Warning | BOU | Weld | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.